Daily

Does mirena cause hair loss?

If you’ve recently had a Mirena intrauterine device ( IUD) inserted, you might have heard that it could cause hair loss. Mirena is an intrauterine device system that contains and releases a progesterone-like hormone. It does not contain estrogen.

Will you have hair loss with Mirena? Alopecia is the clinical term for hair loss. While hair loss isn’t very common in Mirena users, the number of women who reported hair loss during clinical trials was noteworthy enough to list it as a relevant adverse reaction on the product’s label.

What causes hair loss in Mirena users? Though the exact reason why Mirena may cause hair loss isn’t known, the researchers hypothesized that, for some women, hair loss may result from a lower level of estrogen occurring in the body related to exposure to the progesterone-like hormone in Mirena.

Does using an IUD cause hair loss? But the fact is, that yes, IUDs can cause hair loss. Women who are experiencing hair loss should discuss with their doctor to find out the cause. If a woman is experiencing hair thinning or hair loss after getting an IUD, and she didn’t have hair loss before that, it is possible that her hair loss is a direct result of having the IUD inserted.

Can Mirina IUD cause fibroids? The Levonorgestrel IUD (“Mirena”) Evidence suggests that women with fibroids are more likely to expel an IUD, however, meaning that an IUD will occasionally not stay in place in a uterus distorted by fibroids. The Mirena IUD has to be replaced every 5 years, an in-office procedure which may cause some discomfort.

What causes hair loss in Mirena users?

What causes hair loss in Mirena users? Though the exact reason why Mirena may cause hair loss isn’t known, the researchers hypothesized that, for some women, hair loss may result from a lower level of estrogen occurring in the body related to exposure to the progesterone-like hormone in Mirena.

How many women experience hair loss with Mirena IUD? Hair loss is a REAL side effect of the Mirena IUD. The manufacturers of the Mirena IUD will tell you that less than five percent of women will experience hair loss while taking or after taking this form of birth control. The reality is that 1,300 women do a Google search for “hair loss + Mirena IUD” every month.

Why is my hair falling out? Perhaps one of the most common hormone-related causes for hair loss is a thyroid problem. Both too much thyroid hormone (hyperthyroidism) and too little (hypothyroidism) can lead to hair loss.